MAUDE Adverse Event Report: EKOSONIC ENDOVASCULAR CATHETER EKOSONIC ENDOVASCULAR CATHETER

EKOSONIC ENDOVASCULAR CATHETER EKOSONIC ENDOVASCULAR CATHETER
Catalog Number 500-55150
Medical Device Problem Code Audible Prompt/Feedback Problem (4020)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Ekosonic kit was returned with an intact msd and iddc with the cable and the drug and coolant ports cut off; none of the cut off pieces of the iddc were returned.Investigation of the msd found the frequency on group 1 was programmed with a frequency outside of the specified limits which caused the alarm and the ekosonic control unit (cu) not being able to run and provide ultrasound.This ultimately led to the account not using ultrasound during treatment.Patient was reported to have residual thrombus after treatment and underwent an additional procedure with angiojet for further thrombus clearance.Patients having residual thrombus is a recurrent risk with dvt.Cdt is an acceptable treatment for thrombus management.In this case, intervention was required for dvt management.Patient was reported to be in good condition.The treating physician did not feel like ekos contributed to the hematoma.
 
Event or Problem Description
On (b)(6) 2019, a helpline call reported a "msd not functional" alarm after a unilateral dvt procedure.The msd had gone in smoothly.The alarm was not resolved.Treatment proceeded with using the ekos catheter as a catheter-directed thrombolysis/with lytic only (cdt).The icu nurse reported that a stat-lock type of device was used to hold catheter in place.When fluids were hooked up, the system sounded a downstream occlusion alarm on the iv pump.The nurse had to remove the "stat-lock" to get fluids to run.The patient was reportedly fine and stable.On (b)(6), the territory manager reported that, during follow-up, a venogram showed that there was still thrombus in the common femoral down to the popliteal.The physician used angiojet which cleared the rest of the thrombus.The patient was taken back to icu in good condition.

Brand Name
EKOSONIC ENDOVASCULAR CATHETER
Common Device Name
EKOSONIC ENDOVASCULAR CATHETER
Manufacturer (Section D)
EKOSONIC ENDOVASCULAR CATHETER
11911 north creek parkway s
bothell WA 98011 8809
MDR Report Key8560727
Report Number3001627457-2019-00016
Device Sequence Number1666459
Product Code KRA
UDI-Device Identifier00858593006189
UDI-Public00858593006189
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K182324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue Number500-55150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2019
Initial Report FDA Received Date04/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;